Alert archive / Iowa / Wind Chill Advisories in 2014
Wind Chill Advisory 4, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Jan 6, 2014, 3:39 PM CST for 51 counties in Iowa. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 3:39 PM CST (21:39 UTC)
- Expired
- Jan 7, 2014, 9:00 AM CST
- In force
- 17 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214 WWUS43 KDMX 062139 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 339 PM CST MON JAN 6 2014 ...EXTREME LIFE THREATENING COLD WILL CONTINUE THROUGH TUESDAY MORNING... .ALTHOUGH THE WORST CONDITIONS ARE BEHIND US...A COLD ARCTIC AIRMASS WILL STILL KEEP TEMPERATURES BELOW ZERO THROUGH TUESDAY MORNING. THESE TEMPERATURES...COMBINED WITH BRISK NORTHWEST WINDS...WILL PRODUCE LIFE THREATENING WIND CHILLS. THE MOST EXTREME WIND CHILLS WILL OCCUR TONIGHT OVER THE NORTHWEST HALF OF THE STATE BEFORE MODERATING INTO TUESDAY. IAZ033-044>046-057>060-070>074-081>086-092>097-070500- /O.CAN.KDMX.WC.W.0001.000000T0000Z-140107T1800Z/ /O.NEW.KDMX.WC.Y.0004.140106T2139Z-140107T1500Z/ SAC-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS- ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...JEFFERSON... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 339 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FLUCTUATE SOMEWHAT INTO THE NIGHT BUT GENERALLY REMAIN IN THE SINGLE DIGITS BELOW ZERO. THIS WILL OFTEN PRODUCE WIND CHILLS BETWEEN 20 BELOW AND 30 BELOW ZERO. * IMPACTS...EXTREME WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROST BITE IN MINUTES AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ004>007-015>017-023>028-034>039-047>050-061-062-075-070500- /O.CON.KDMX.WC.W.0001.000000T0000Z-140107T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- JASPER-POWESHIEK-MAHASKA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...ROCKWELL CITY... MANSON...LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY... IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK... CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...BOONE... AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...NEWTON...GRINNELL...OSKALOOSA 339 PM CST MON JAN 6 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FLUCTUATE SOMEWHAT INTO THE NIGHT...BUT REMAIN IN THE SINGLE DIGITS AND TEENS BELOW ZERO. THIS WILL OFTEN PRODUCE WIND CHILLS BETWEEN 25 BELOW AND 40 BELOW ZERO THROUGH THE NIGHT BEFORE RISING INTO THE TEENS AND 20S BELOW ZERO BY LATE TUESDAY MORNING. * IMPACTS...EXTREME WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROST BITE IN MINUTES AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF EXTREMELY COLD AIR AND STRONG WINDS WILL CREATE LIFE THREATENING LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SMALL
4 follow-up statements
548 WWUS43 KDMX 070241 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 841 PM CST MON JAN 6 2014 ...EXTREME LIFE THREATENING COLD WILL CONTINUE THROUGH TUESDAY MORNING... .ALTHOUGH THE WORST CONDITIONS ARE BEHIND US...A COLD ARCTIC AIRMASS WILL STILL KEEP SUB-ZERO TEMPERATURES IN PLACE THROUGH TUESDAY MORNING. THESE TEMPERATURES...COMBINED WITH A STEADY WESTERLY WIND...WILL PRODUCE LIFE THREATENING WIND CHILLS. THE MOST EXTREME WIND CHILLS WILL OCCUR TONIGHT OVER THE NORTHEAST HALF OF THE STATE BEFORE MODERATING SETS IN TUESDAY. IAZ004>007-015>017-023>028-034>039-047>050-061-062-075-071100- /O.CON.KDMX.WC.W.0001.000000T0000Z-140107T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- JASPER-POWESHIEK-MAHASKA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...ROCKWELL CITY... MANSON...LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY... IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK... CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...BOONE... AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...NEWTON...GRINNELL...OSKALOOSA 841 PM CST MON JAN 6 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FLUCTUATE SOMEWHAT INTO THE NIGHT...BUT REMAIN IN THE SINGLE DIGITS AND TEENS BELOW ZERO. THIS WILL OFTEN PRODUCE WIND CHILLS BETWEEN 30 BELOW AND 40 BELOW ZERO THROUGH THE NIGHT BEFORE RISING INTO THE TEENS AND 20S BELOW ZERO BY LATE TUESDAY MORNING. * IMPACTS...EXTREME WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROST BITE IN MINUTES AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF EXTREMELY COLD AIR AND STRONG WINDS WILL CREATE LIFE THREATENING LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IAZ033-044>046-057>060-070>074-081>086-092>097-071100- /O.CON.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/ SAC-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS- ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...JEFFERSON... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 841 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FLUCTUATE SOMEWHAT INTO THE NIGHT BUT GENERALLY REMAIN IN THE SINGLE DIGITS BELOW ZERO. THIS WILL OFTEN PRODUCE WIND CHILLS BETWEEN 20 BELOW AND 25 BELOW ZERO. * IMPACTS...EXTREME WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROST BITE IN MINUTES AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
735 WWUS43 KDMX 070957 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 357 AM CST TUE JAN 7 2014 .WARMING TEMPERATURES AND DIMINISHING WINDS ARE ALLOWING WIND CHILLS TO SLOWLY IMPROVE ACROSS THE AREA. THEREFORE THE WARNING HAS BEEN REPLACED BY AN ADVISORY. IAZ006-007-016-017-025>028-036>039-049-050-062-071800- /O.CAN.KDMX.WC.W.0001.000000T0000Z-140107T1800Z/ /O.EXB.KDMX.WC.Y.0004.000000T0000Z-140107T1800Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE... EAGLE GROVE...CLARION...BELMOND...HAMPTON...PARKERSBURG... CLARKSVILLE...SHELL ROCK...GREENE...APLINGTON...ALLISON... DUMONT...WAVERLY...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO... CEDAR FALLS...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...GRINNELL 357 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...WIND CHILLS OF 15 BELOW TO 25 BELOW WILL CONTINUE THROUGH THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ004-005-015-023-024-034-035-047-048-061-075-071500- /O.CAN.KDMX.WC.W.0001.000000T0000Z-140107T1800Z/ /O.EXA.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-CALHOUN-WEBSTER-BOONE- STORY-JASPER-MAHASKA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... BOONE...AMES...NEWTON...OSKALOOSA 357 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...WIND CHILLS OF 15 BELOW TO 25 BELOW WILL CONTINUE THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ033-044>046-057>060-070>074-081>086-092>097-071500- /O.CON.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/ SAC-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS- ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...JEFFERSON... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 357 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...WIND CHILLS VALUES OF 15 BELOW TO 25 BELOW WILL CONTINUE THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MJB
127 WWUS43 KDMX 071214 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 614 AM CST TUE JAN 7 2014 IAZ023-033>035-044>048-057>061-070>075-081>086-092>097-071315- /O.CAN.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/ POCAHONTAS-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE- STORY-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...DENISON...CARROLL...JEFFERSON...BOONE...AMES... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA... CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA... BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 614 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE DIMINISHED AND TEMPERATURES HAVE WARMED TO ALLOW WIND CHILLS TO IMPROVE ACROSS THE AREA. WIND CHILLS WILL REMAIN IN THE 5 BELOW TO 15 BELOW RANGE FOR THE NEXT FEW HOURS BEFORE RISING ABOVE ZERO BY MID DAY. $$ IAZ006-007-016-017-025>028-036>039-049-050-062-071500- /O.EXT.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE... EAGLE GROVE...CLARION...BELMOND...HAMPTON...PARKERSBURG... CLARKSVILLE...SHELL ROCK...GREENE...APLINGTON...ALLISON... DUMONT...WAVERLY...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO... CEDAR FALLS...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...GRINNELL 614 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...WIND CHILLS OF 15 BELOW TO 25 BELOW WILL CONTINUE THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ004-005-015-024-071500- /O.CON.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/ EMMET-KOSSUTH-PALO ALTO-HUMBOLDT- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... HUMBOLDT 614 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...WIND CHILLS OF 15 BELOW TO 25 BELOW WILL CONTINUE THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MJB
914 WWUS43 KDMX 071455 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 855 AM CST TUE JAN 7 2014 ...WIND CHILL VALUES IMPROVING... IAZ004>007-015>017-024>028-036>039-049-050-062-071600- /O.EXP.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-MARSHALL-TAMA-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...HUMBOLDT...EAGLE GROVE... CLARION...BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE... SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...GLADBROOK... GRINNELL 855 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... WARMER TEMPERATURES THIS MORNING HAVE ALLOWED THE WIND CHILL VALUES TO IMPROVE. HOWEVER...MOST PLACES WILL STILL RECEIVE 5 TO 15 BELOW WIND CHILL VALUES THROUGH THE EARLY AFTERNOON. $$ KLP
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:44 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Jan 6, 11:44 AM CST, 3 hours 55 minutes before
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
Hazardous weather outlook, Jan 6, 5:10 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 510 AM CST MON JAN 6 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-071100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 510 AM CST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL WARNING REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. GUSTY NORTHWEST WINDS WILL ALLOW FOR PATCHY BLOWING AND DRIFTING OF SNOW ACROSS MUCH OF THE AREA TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND CHILL WARNING REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJB
Nearby
Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.